MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Detachment (2047); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Chiharu iwahashi, efficacy of inner wall retinectomy for bullous schisis cavity hanging over or threatening the macula in patients with congenital x-linked , retinoschisis.Retina.43, 64¿71, 2023.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported via literature source regarding the surgical outcome of vitrectomy for bullous schisis cavity hanging over or threatening the macula in patients with (congenital x-linked retinoschisis) cxlrs and evaluated surgical techniques, including iwr, and the use of intraocular tamponade.The nineth patient in the study underwent vitrectomy with the help of ophthalmic tamponade and during the follow up it was found that the patient had unresolved retinoschisis in left eye.Additional surgeries such as lens-sparing vitrectomy (lsv), inner wall retinectomy (iwr), gas application and ophthalmic tamponade removal has been performed.The patient eye had maintained a clear central visual axis at the last examination.This is one of six reports for the patient nine (os) involved in the event.
 
Additional Manufacturer Narrative
No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.All compounding, preprocessing, filling and packaging mbrs are subjected to 2 independent reviews.In addition, the following are reviewed: - all chemistry and microbial finished product results.- environmental, utility, bioburden records.- sanitization records.- sterilization cycles.Silikon 1000 is compounded by (1) chemical and thermal extraction, and (2) sterile filtration of oil prior to filling.The product is then filled into its primary packaging components using aseptic processing.Silikon 1000 10 ml glass bottles and the stoppers are made from silicone ; the product is filled on line 21.The product is terminally sterilized using dry heat.Following sterilization, units are 200% inspected for particulate in the solution and then packaged into pouches and sealed.The product insert includes the following instructions: 1) outside the sterile field, remove the silikon 1000 vial from the clear polyethylene bag and place it in a stable location.Do not shake silikon 1000.2) hold the silikon 1000 vial firmly, and remove the aluminum seal and stopper.3) within the sterile field, securely place a 20 gauge cannula on a 10 ml syringe 4) hold the vial within reach of the sterile field and aseptically introduce the cannula fitted into the syringe into the vial and withdraw the silikon 1000 taking care not to introduce air bubbles.Two persons are required for this procedure.5) after the silikon 1000 has been completely transferred into the syringe remove the 20 gauge cannula from the syringe and dispose of it properly.Securely place a new sterile cannula onto the syringe.6) the silikon 1000 is now ready to be used.The syringe may be stored temporarily within the cannula pointed upward to allow any air bubbles to come to the tip for easy removal.7) at the conclusion of the procedure properly discard the syringe and any remaining silikon 1000.Root cause for the complaint condition could not be determined.Potential root causes: ¿ solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.¿ event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.¿ event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.The product labeling for silikon 1000 provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information is provided in sections h.6 and h10.Fda patient event code 2047 has been removed.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16929283
Report Number1610287-2023-00019
Device Sequence Number12514580
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer06/15/2023
08/04/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/12/2023
09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale